MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ENDOBEAM¿ HOLMIUM LASER FIBER

C.R. BARD, INC. (COVINGTON) -1018233 ENDOBEAM¿ HOLMIUM LASER FIBER
Model Number SU0200
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the device was found bent upon opening the package.
 
Additional Manufacturer Narrative
The reported event was confirmed, however the root cause was unknown.Evaluation of the returned sample, completed by laser peripherals, found that both proximal and distal ends were in good condition, and the fiber was not fired.Fiber was broken 3 feet 2 inches from the proximal end.Laser peripherals concluded that the break was due to a crush fracture.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿instructions for use: note: in order to ensure laser energy is effectively delivered through the laser fibers, laser generators must be calibrated and aligned according to the smallest fiber being utilized.This is especially important when utilizing small gauge fibers (=200¿).Improper calibration and/or improper alignment may result in a weak aiming beam and/or diminished power output.Note: refrain from starting the procedure until a fiber is properly connected and aligned, and laser light is being properly transmitted.Note: it is good practice to ensure that spare fibers are available in the operating room in case of a fiber failure during the clinical procedure.1.Refer to the laser system manual for use, indications and instructions.2.If required for proper system function and operation, the laser system may be calibrated for use with the holmium laser fiber.Please refer to your laser user manual for calibration requirements and parameters.3.Read all fiber labeling completely.Remove the fiber carefully from its package, avoiding any inadvertent contamination or damage.Visually inspect the fiber before use.If any damage is observed such as breaks, kinks or damaged components, do not use the fiber, retain the device for manufacturer notification and use a replacement fiber.4.Remove the protective cap (do not hold the rubber strain relief or the fiber) and attach the connector to the laser system launch port.Make sure the connector is fully engaged according to the system¿s user manual and control panel indicators.The connector only needs to be hand tightened: do not over tighten.Caution: care must be taken to keep the connector clean.Do not touch the exposed fiber surface.5.Turn the laser on.Operate the system¿s controls in accordance with the user manual and at settings appropriate to the procedure.".
 
Event or Problem Description
It was reported that the device was found bent upon opening the package.

Brand Name
ENDOBEAM¿ HOLMIUM LASER FIBER
Common Device Name
ENDOBEAM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8355277
Report Number1018233-2019-00900
Device Sequence Number1789344
Product Code GEX
UDI-Device Identifier00801741122194
UDI-Public(01)00801741122194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Model NumberSU0200
Device Catalogue NumberSU0200
Device Lot NumberBMBZLP06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1